Alert archive / Tennessee / Flash Flood Warnings in 2003
Flash Flood Warning 45, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at May 7, 2003, 6:22 AM CDT for Warren County, Tennessee. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2003, 6:22 AM CDT (11:22 UTC)
- Expired
- May 7, 2003, 12:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Warren County, TN
The radar
The Northeast Alabama radar (KHTX), 73 km from the middle of the area, began a volume at 11:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 11.4 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1519 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 720 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KOHX 071124 FFWBNA TNC177-071700- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 622 AM CDT WED MAY 7 2003 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... WARREN COUNTY IN TENNESSEE * UNTIL 1200 PM CDT * AT 610 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAINS ENTERING SOUTHERN AND WESTERN MIDDLE TENNESSEE. RAINFALL RATE OF AT LEAST ONE INCH PER HOUR IS EXPECTED. THE GROUND IS ALREADY SATURATED...AND AS A RESULT...FLASH FLOODING IS EXPECTED TO CONTINUE IN MANY LOCATIONS. A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS OCCURRING OR IMMINENT. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES, DIPS, OR OTHER LOW SPOTS IF WATER COVERS THE ROAD. NEVER TRY TO CROSS A FLOWING STREAM, EVEN A SMALL ONE, ON FOOT. TO ESCAPE RISING WATER, MOVE TO HIGHER GROUND. && LAT...LON 3505 8789 3502 8509 3568 8471 3580 8805 $$ END/JAO
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at May 7, 2:30 AM CDT, 3 hours 52 minutes earlier.
Area forecast discussion, May 7, 2:30 AM CDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 230 AM CDT WED MAY 7 2003 CURRENT SURFACE ANALYSIS SHOWING WELL DEFINE TROF AXIS PUSHING ACROSS THE CWA...WHICH IS STRETCHING THROUGH WAVE ACROSS WEST TN AND UP INTO CENTRAL IL. COLD FRONT STRETCHES FROM NEAR STL TO DFW. AIRMASS QUITE UNSTABLE WITH DEWPOINTS AROUND 70. THUNDERSTORMS BREAKING OUT ALL OVER THE AREA. SURFACE LOW EXPECTED TO MOVE ACROSS THE SOUTHERN OH VALLEY TODAY... DRAGGING THE COLD FRONT ACROSS THE CWA 15-21Z OR SO. THIS ALONG WITH EASTWARD MOVING UPPER SHORTWAVE EXPECTED TO SWEEP DEEP MOISTURE OUT OF THE AREA LATE THIS AFTERNOON. PREVIOUS TO THIS HOWEVER...EXPECT WIDESPREAD STRONG/SEVERE THUNDERSTORMS TO CONTINUE INTO THE EARLY AFTERNOON. WILL CONTINUE FLOOD WATCH THROUGH THIS AFTERNOON WITH LOCALIZED FLOODING OCCURRING AND FF GUIDANCE BASICALLY AT NIL. DRY SLOT REMAINS OVER THE AREA TONIGHT AS VERY BRIEF RIDGING SWINGS BY...DO NOT PLAN ANY POPS EXCEPT FOR SLIGHT CHANCE ALONG THE PLATEAU. LL BOUNDARIES EXTENDING FROM PLAINS LOWS PUSH BACK ACROSS THE AREA THURSDAY. ADDED TO A TONGUE OF DEEPER MOISTURE ALONG WITH UPPER SHORTWAVE IN THE VICINITY...WILL LEAVE CHANCE POPS RUNNING THURSDAY/ THURSDAY NIGHT. BNA 81/62/80/65 +133 CSV 74/58/81/60 +233 07 .BNA...FLOOD WATCH ALL ZONES THROUGH NOON TODAY.
Hazardous weather outlook, May 7, 5:30 AM CDT, 52 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-081030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT WED MAY 7 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO CROSS THE MID- STATE THROUGH MUCH OF TODAY...WITH ONLY ISOLATED STORMS EXPECTED ON THE PLATEAU TONIGHT. WHILE THUNDERSTORMS MAY PRODUCE LARGE HAIL AND WIND DAMAGE...FLOODING SEEMS TO BE THE BIGGEST THREAT TODAY. MOST LOCATIONS HAVE HAD 3 TO 5 INCHES OR MORE OF RAINFALL IN THE PAST TWO DAYS...AND ANY ADDITIONAL RAINFALL COULD CAUSE MAJOR PROBLEMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THROUGH MUCH OF THE PERIOD. WHILE WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED...LOCALLY SEVERE THUNDERSTORMS ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD REMAIN ALERT AGAIN TODAY FOR ACTIVATION. 07
In the hours before
Local storm report, May 7, 4:46 AM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0446 AM CDT WED MAY 07 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0255 AM LAFAYETTE TN WIND DAMAGE
05/07/03 MACON TREES AND POWER LINES DOWN
ACROSS THE COUNTY REPORTED
BY LAW ENFORCEMENT.
MEDLocal storm report, May 7, 4:48 AM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0448 AM CDT WED MAY 07 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0255 AM 6 S LAFAYETTE TN FLOOD
05/07/03 MACON HIGHWAY 10 SOUTH NEAR
HILLSDALE FLOODED AND
CLOSED REPORTED BY EMA.
MEDLocal storm report, May 7, 4:52 AM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0452 AM CDT WED MAY 07 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0300 AM 9 SE LAFAYETTE TN AVALANCHE
05/07/03 MACON HWY 80 SOUTH NEAR
MACON/SMITH COUNTYLINE
CLOSED DUE TO FLOODING
REPORTED BY LAW
ENFORCEMENT.
MEDLocal storm report, May 7, 4:52 AM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0452 AM CDT WED MAY 07 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0300 AM 9 SE LAFAYETTE TN FLOOD
05/07/03 MACON HWY 80 SOUTH NEAR
MACON/SMITH COUNTYLINE
CLOSED DUE TO FLOODING
REPORTED BY LAW
ENFORCEMENT.
MEDLocal storm report, May 7, 5:02 AM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0502 AM CDT WED MAY 07 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0325 AM LIVINGSTON TN WIND DAMAGE
05/07/03 OVERTON NUMEROUS TREES AND POWER
LINES DOWN COUNTYWIDE
REPORTED BY LAW
ENFORCEMENT.
MEDLocal storm report, May 7, 6:08 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0608 AM CDT WED MAY 07 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0210 AM 10 NE NASHVILLE TN WIND DAMAGE
05/07/03 DAVIDSON 3 BUILDINGS DAMAGED AT
RIVERGATE MALL WITH
NUMEROUS TREES DOWN
REPORTED BY EMA.
MEDThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 11:16 PM CDT | Severe Thunderstorm Warning | OHX | Franklin, Lincoln | 29 min |
| May 6, 11:42 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Giles, Marshall | 33 min |
| May 6, 11:44 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Franklin, Moore | 46 min |
| May 6, 11:51 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 39 min |
| May 6, 11:52 PM CDT | Flash Flood Warning | OHX | Bedford, Coffee, Franklin, Giles, Grundy, Lawrence and 7 more | 3 hr |
| May 6, 11:59 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Hickman, Williamson | 31 min |
| May 7, 12:12 AM CDT | Flash Flood Warning | OHX | Benton, Houston, Humphreys, Montgomery, Stewart | 3 hr |
| May 7, 12:13 AM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy, Warren | 32 min |
| May 7, 12:19 AM CDT | Severe Thunderstorm Warning | OHX | Stewart | 41 min |
| May 7, 12:21 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Williamson | 39 min |
| May 7, 12:27 AM CDT | Flash Flood Warning | OHX | Cheatham, Davidson, Williamson | 3 hr |
| May 7, 12:38 AM CDT | Flash Flood Warning | OHX | Cannon, DeKalb, Rutherford, Van Buren, Warren, White and 1 more | 3 hr |
| May 7, 12:57 AM CDT | Severe Thunderstorm Warning | OHX | Hickman, Humphreys, Perry | 33 min |
| May 7, 1:05 AM CDT | Flash Flood Warning | OHX | Dickson, Hickman | 3 hr |
| May 7, 1:12 AM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 48 min |
| May 7, 1:20 AM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner | 50 min |
| May 7, 1:27 AM CDT | Flash Flood Warning | OHX | Robertson, Sumner | 3 hr |
| May 7, 1:29 AM CDT | Severe Thunderstorm Warning | OHX | Hickman, Perry | 31 min |
| May 7, 1:31 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Wilson | 54 min |
| May 7, 1:46 AM CDT | Flash Flood Warning | OHX | Macon, Smith, Trousdale | 3 hr |
| May 7, 1:48 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Robertson, Williamson | 42 min |
| May 7, 2:22 AM CDT | Severe Thunderstorm Warning | OHX | Sumner | 43 min |
| May 7, 2:28 AM CDT | Severe Thunderstorm Warning | OHX | Macon, Smith, Trousdale, Wilson | 47 min |
| May 7, 2:32 AM CDT | Severe Thunderstorm Warning | OHX | Cannon, Rutherford, Williamson | 43 min |
| May 7, 2:53 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Overton, Putnam, Smith and 1 more | 57 min |
| May 7, 3:01 AM CDT | Flash Flood Warning | OHX | Bedford, Coffee, Franklin, Giles, Grundy, Lawrence and 8 more | 3 hr |
| May 7, 3:30 AM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Fentress, Overton, Pickett | 55 min |
| May 7, 3:37 AM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Van Buren, Warren, White | 53 min |
| May 7, 3:57 AM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy | 48 min |
| May 7, 5:05 AM CDT | Flash Flood Warning | OHX | Benton, Cannon, Cheatham, Clay, Cumberland, Davidson and 22 more | 6 hr |
| May 7, 5:12 AM CDT | Severe Thunderstorm Warning | OHX | Lewis, Wayne | 33 min |
| May 7, 5:48 AM CDT | Severe Thunderstorm Warning | OHX | Lewis, Maury | 42 min |
| May 7, 5:55 AM CDT | Severe Thunderstorm Warning | OHX | Perry | 50 min |
| May 7, 6:12 AM CDT | Flash Flood Warning | OHX | Bedford, Coffee, Franklin, Giles, Grundy, Hickman and 8 more | 6 hr |
| May 7, 6:47 AM CDT | Tornado Warning | OHX | Bedford, Rutherford | 43 min |
| May 7, 6:58 AM CDT | Tornado Warning | OHX | Marshall, Williamson | 32 min |
| May 7, 7:31 AM CDT | Severe Thunderstorm Warning | OHX | Hickman | 44 min |
| May 7, 7:35 AM CDT | Tornado Warning | OHX | Cannon, DeKalb, Wilson | 25 min |
| May 7, 7:42 AM CDT | Severe Thunderstorm Warning | OHX | Maury, Williamson | 48 min |
| May 7, 8:00 AM CDT | Severe Thunderstorm Warning | OHX | Putnam | 45 min |
| May 7, 8:03 AM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 42 min |
| May 7, 8:07 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson | 38 min |
| May 7, 8:27 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall | 48 min |
| May 7, 8:52 AM CDT | Severe Thunderstorm Warning | OHX | DeKalb, White | 43 min |
| May 7, 9:15 AM CDT | Severe Thunderstorm Warning | OHX | Coffee | 30 min |
| May 7, 9:18 AM CDT | Severe Thunderstorm Warning | OHX | Bedford | 42 min |
| May 7, 10:50 AM CDT | Flash Flood Warning | OHX | Bedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 25 more | 5 hr |
Nearby
Flash Flood Warnings in Tennessee, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.